Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Mar 13, 2006, 1:10 AM EST for Ottawa County, Michigan. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2006, 1:10 AM EST (06:10 UTC)
- Expired
- Mar 13, 2006, 1:43 AM EST
- In force
- 33 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Ottawa County, MI
The radar
The Grand Rapids radar (KGRR), 51 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 6.2 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRR 130611 SVRGRR MIC139-130700- /O.NEW.KGRR.SV.W.0002.060313T0610Z-060313T0700Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 110 AM EST MON MAR 13 2006 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN SOUTHWEST MICHIGAN * UNTIL 200 AM EST * AT 106 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED ABOUT 8 MILES NORTHWEST OF HOLLAND...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WEST OLIVE...OLIVE CENTER AND CRISP AROUND 115 AM EST RUSK...ALLENDALE AND EAST ALLENDALE AROUND 120 AM EST EASTMANVILLE...WALKER AND LAMONT AROUND 125 AM EST HAIL TO THREE-QUARTERS OF AN INCH IN DIAMETER...OR ROUGHLY THE SIZE OF A PENNY...IS EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. LAT...LON 4281 8639 4277 8624 4297 8582 4311 8602 $$ OSTUNO
2 follow-up statements
000 WWUS53 KGRR 130629 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 127 AM EST MON MAR 13 2006 MIC139-130700- /O.CON.KGRR.SV.W.0002.000000T0000Z-060313T0700Z/ OTTAWA MI- 127 AM EST MON MAR 13 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR OTTAWA COUNTY UNTIL 200 AM EST... AT 126 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR COOPERSVILLE...OR ABOUT 11 MILES EAST OF GRAND HAVEN...AND MOVING NORTHEAST AT 45 MPH. THIS STORM WILL MOVE INTO FAR NORTHEAST OTTAWA COUNTY BY 145 AM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4292 8627 4286 8612 4297 8582 4311 8602 $$ 93
000 WWUS53 KGRR 130643 SVSGRR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 143 AM EST MON MAR 13 2006 MIC139-130653- /O.CAN.KGRR.SV.W.0002.000000T0000Z-060313T0700Z/ OTTAWA MI- 143 AM EST MON MAR 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY IS CANCELLED... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST MONDAY MORNING FOR SOUTHWESTERN MICHIGAN. LAT...LON 4292 8627 4286 8612 4297 8582 4311 8602 $$ 93
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 10:15 PM EST, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 12, 10:15 PM EST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1015 PM EST SUN MAR 12 2006 .UPDATE... LATEST SFC ANALYSIS SHOWS LOW PRESSURE IN NORTHEAST KANSAS WITH A WARM FRONT STRETCHING EAST TO THE MI/IN BORDER. DEWPOINTS SOUTH OF THE FRONT ARE IN THE MID 50S AND NORTH OF IT IN THE 30S AND 40S. KGRR-88D AND REGIONAL RADARS SHOWED ABUNDANT STRONG/SEVERE CONVECTION OVER THE UPPER MIDWEST WITH A WELL DEFINED HOOK ECHO IN A SUPERCELL IN CENTRAL ILLINOIS. INSTABILITY WILL INCREASE OVER THE CWA OVERNIGHT AS THE WARM FRONT LIFTS NORTH. WITH 70-90 KTS OF SHEAR AND 0-1KM HELICITY GREATER THAN 200 M2/S2...SEVERE WX IS POSSIBLE OVERNIGHT. REGIONAL RADARS SHOW CONVECTION INCREASING IN COVERAGE TO THE WEST FROM MISSOURI INTO WISCONSIN. THESE STORMS WILL MOVE INTO THE CWA AFTER MIDNIGHT. HEAVY RAIN REMAINS A THREAT TOO. TRAINING OF THE STORMS WILL BRING THE THREAT OF FLOODING. FAST STORM MOVEMENT...40-50 KTS...WILL MITIGATE THIS SOMEWHAT. THE GOING FORECAST REMAINS LARGELY INTACT WITH THUNDERSTORMS AND HEAVY RAIN MENTIONED. TEMPS SHOULD RISE OVER NIGHT...ESPECIALLY ACROSS THE SOUTHERN CWA AS THE WARM FRONT MOVES NORTH. && .GRR WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH ALL OF CWA 18Z TO 23Z MONDAY. GALE WARNING FOR THE GRR NEAR SHORE WATERS OF LAKE MICHIGAN FROM 18Z MONDAY THROUGH 09Z TUESDAY. && 93
Hazardous weather outlook, Mar 12, 6:00 PM EST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 PM EST SUN MAR 12 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-131030- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 600 PM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A STRONG WARM FRONT WILL LIFT NORTH INTO SOUTHERN LOWER MICHIGAN LATE TONIGHT...TRIGGERING WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE AFTER 10 PM... PARTICULARLY ALONG AND SOUTH OF INTERSTATE 96. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. ISOLATED TORNADOES CANNOT BE RULED OUT VERY LATE TONIGHT. STORM MOTIONS TONIGHT WILL BE NORTHEAST AT 40 TO 50 MPH. LOCALLY HEAVY RAINFALL OF UP TO ONE INCH LATE TONIGHT ON TOP OF ALREADY SATURATED GROUND COULD RESULT IN SOME FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SEVERE THUNDERSTORM AND ISOLATED TORNADO THREAT WILL STILL EXIST MONDAY MORNING MAINLY ALONG AND EAST OF A LINE FROM GRAND RAPIDS TO KALAMAZOO BEFORE A STRONG COLD FRONT SWEEPS THROUGH THE REGION. STRONG WEST WINDS WILL DEVELOP BEHIND THIS FRONT WITH GUSTS TO 50 MPH POSSIBLE MONDAY AFTERNOON AND NIGHT. WAVES ON LAKE MICHIGAN WILL BUILD TO 12 FEET. SEVERAL RIVERS MAY APPROACH OR SLIGHTLY EXCEED BANKFULL DURING THE COMING WEEK DUE TO RECENT HEAVY RAINS. ACCUMULATING SNOW IS A POSSIBILITY ON THURSDAY AND THURSDAY NIGHT AS A LOW PRESSURE SYSTEM TRACKS SOUTH OF MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT THROUGH MONDAY MORNING. MEADE WDM LAURENS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:05 AM EST | Special Marine Warning | GRR | 31 min | |
| Mar 13, 4:21 AM EST | High Wind Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 18 hr |
| Mar 13, 9:25 AM EST | Severe Thunderstorm Warning | GRR | Kalamazoo | 33 min |
| Mar 13, 9:59 AM EST | Severe Thunderstorm Warning | GRR | Barry, Calhoun, Eaton | 31 min |
| Mar 13, 3:00 PM EST | Snow and Blowing Snow Advisory | GRR | Clare, Lake, Mason, Mecosta, Newaygo, Oceana and 1 more | 20 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.